Michigan, 2004Flood in Michigan, March 6 to 8, 2004
March 6 to 8, 2004 · NWS DTX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Mar 6, 1:08 AM EST, 22 minutes earlier.
Area forecast discussion, Mar 6, 1:08 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
100 AM EST SAT MAR 6 2004
.DISCUSSION...
COLD AIR CONTINUES TO POUR INTO THE CWA...SO MUCH SO THAT PCPN TYPE
IS ALREADY A CONCERN ACROSS THE NORTHERN HALF OF THE CWA. MID LEVEL
MOISTURE STILL REMAINS LEAN AS INDICATED ON WATER VAPOR LOOP. THUS
ICE NUCLEATION WILL BE SHUT OFF FROM LOW LEVEL MOISTURE FOR SEVERAL
MORE HOURS...AND ANTICIPATE JUST PATCHY DRIZZLE IN LINGERING LOW
LEVEL CYCLONIC FLOW. WATER VAPOR LOOP SUGGESTS SOME MID LEVEL
MOISTURE TO WRAP BACK INTO THE CWA BY 12Z...SO MAINLY A
CONSIDERATION FOR FLURRIES THIS MORNING...AS LOW LEVEL CYCLONIC FLOW
SLOWLY DIMINISHES.
MODELS IN GOOD AGREEMENT OVER THE GREAT LAKES REGION THROUGH 84
HOURS. COULD SEE SOME BREAKS IN CLOUD COVER LATE THIS AFTERNOON AND
EARLY EVENING AS MID LEVEL MOISTURE STRIPS AWAY AGAIN AND WEAK
SURFACE RIDGE BUILDS INTO THE OHIO VALLEY AND SOUTHERN GREAT LAKES.
CLOUDS SHOULD QUICKLY FILL BACK IN THIS EVENING THOUGH AHEAD OF
IMPRESSIVE CLIPPER SYSTEM.
MODELS VERY CONSISTENT WITH CLIPPER FOR SUNDAY MORNING...SHOWING A
VERY DYNAMIC SYSTEM WITH STEEP MID LEVEL LAPSE RATES UNDER VERY COLD
500 MB COLD POOL. SOUTHEAST LOWER TO ENTER INTO LFQ OF 300 MB JET BY
12Z SUNDAY...WITH NICE POCKET OF DIVERGENCE ASSOCIATED WITH THIS JET
OVER SOUTHEAST LOWER. IN ADDITION GOOD 850-500 DPVA...IMPRESSIVE
850-700 MB Q-VECTOR CONVERGENCE...AND NICE SHOT OF GOOD ISENTROPIC
LIFT BETWEEN 06-12Z AS NOTED ON 290K SURFACE. 290K SURFACE SHOWING
2G/KG IN MID LEVELS FOR SYSTEM TO WORK WITH...HOWEVER PERIOD OF GOOD
ISENTROPIC LIFT IS LIMITED TO LESS THAN 12 HOURS WITH THIS FAST
MOVING SYSTEM. CONCERN IS FOR SOME CONVECTIVE SNOW THOUGH...AS
IMPRESSIVE 850 MB THETA-E RIDGE AXIS MOVES INTO SOUTHEAST LOWER BY
12Z...INDICATING PLENTY OF MOISTURE TO WORK WITH UNDER 500 MB COLD
POOL. WOULD NOT BE SURPRISED TO SEE A QUICK SHOT OF 3-4 INCHES OF
SNOW ACROSS THE NORTHERN PORTION OF THE CWA IN JUST 6 HOURS...WITH
VERTICAL TOTALS RUNNING 28-30C. DEEP MOISTURE REMAINS IN PLACE
THROUGH THE DAY SUNDAY...AS ELONGATED SURFACE TROF LINGERS OVER THE
CWA...MODELS ALSO SHOWING THETA-E RIDGE AXIS WRAPPING BACK INTO THIS
TROF AXIS. THUS ANTICIPATE LIGHT SNOW TO CONTINUE THROUGH THE DAY
WITH AN ADDITIONAL 1-2 INCHES POSSIBLE. WILL BEEF UP SNOW
ACCUMULATIONS FOR NORTHERN 2/3 OF CWA TO 3-5 INCHES FOR THIS SYSTEM.
1000-850 MB THICKNESS FIELD WOULD SUGGEST A RAIN/SNOW MIX AS FAR
NORTH AS THE GENESEE VALLEY SUNDAY MORNING...HOWEVER WITH CONVECTIVE
POTENTIAL AND DYNAMIC COOLING ANTICIPATE ALL SNOW FROM PTK NORTH.
SECOND CLIPPER FOR MONDAY NIGHT INTO TUESDAY MORNING NOT AS
IMPRESSIVE. HOWEVER ANOTHER BRIEF SHOT OF GOOD ISENTROPIC LIFT AHEAD
OF THIS SYSTEM MONDAY NIGHT...WITH SHARP 850 MB THETA-E RIDGE AXIS
REFORMING. UPPER WAVE NOT AS STRONG THOUGH AND CONVECTIVE POTENTIAL
NIL. THUS ONLY ANTICIPATE AROUND AN INCH CWA WIDE AT THIS TIME.
1000-850 MB THICKNESS WOULD SUGGEST ALL SNOW...PERHAPS BRIEF
RAIN/SNOW MIX FROM DTW SOUTHWARD AT ONSET.
PREFER THE COOLER MET GUIDANCE TEMPERATURES FOR TODAY...BASED ON
CLOUD COVER AND 850 MB TEMPERATURES FALLING FROM -2C TO -6C BETWEEN
12-18Z. ALL MOS TEMPS LOOK TO WARM ON SUNDAY WITH SNOW LINGERING FOR
MOST OF THE DAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
GSS
EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT
HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
Hazardous weather outlook, Mar 5, 10:06 PM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1006 PM EST FRI MAR 5 2004
MIZ047>049-053>055-060>063-068>070-061200-
BAY-GENESEE-HURON-LAPEER-LIVINGSTON-MACOMB-MIDLAND-OAKLAND-SAGINAW-
SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-
1006 PM EST FRI MAR 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND NORTH OF M 59
.DAY ONE...TONIGHT
PATCHES OF LIGHT FREEZING DRIZZLE ARE POSSIBLE OVERNIGHT. ANY
DRIZZLE THAT DOES OCCUR SHOULD BE LIGHT AND NOT CAUSE PROBLEMS.
.DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF LIGHT FREEZING DRIZZLE IN THE MORNING. ANY
DRIZZLE THAT OCCURS SHOULD BE LIGHT AND NOT CAUSE PROBLEMS.
SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY SATURDAY NIGHT
AND SUNDAY MORNING. LOW PRESSURE MOVING OUT OF CANADA AND ACROSS
MICHIGAN SUNDAY WILL BRING ACCUMULATING SNOW AHEAD AND ALONG THE
STORM TRACK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MIZ075-076-082-083-061200-
LENAWEE-MONROE-WASHTENAW-WAYNE-
1006 PM EST FRI MAR 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS SOUTH OF M 59
.DAY ONE...TONIGHT
A GALE WARNING REMAINS IN EFFECT TONIGHT FOR LAKE ST CLAIR. PLEASE
SEE THE LAKE ST CLAIR FORECAST FOR ADDITIONAL DETAILS.
.DAY TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF LIGHT FREEZING DRIZZLE SATURDAY MORNING. ANY
DRIZZLE THAT OCCURS SHOULD BE LIGHT AND NOT CAUSE PROBLEMS.
SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE LIKELY SATURDAY NIGHT
AND SUNDAY MORNING. LOW PRESSURE MOVING OUT OF CANADA AND ACROSS
MICHIGAN SUNDAY WILL BRING ACCUMULATING SNOW AHEAD AND ALONG THE
STORM TRACK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DWD
Flood, Midland
- When
- March 6, 1:30 AM EST to March 8, 9:00 PM EST
- Where
- Midland forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.647, -84.388 (the zone’s center; the record gives no point)
The Tittabawassee River at Midland went above its 24 foot flood stage at 130 am EST on the 6th.The river crested at 27.5 feet at 415 am EST on the 7th, then fell back below flood stage at 9 pm on the 8th. Several homes, businesses and numerous roads around the city of Midland were flooded by the Tittabawasee river.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 6, 20045 deaths · 2 events
- Flash Flood in Tennessee, March 6, 2004$100,000 · 1 event
- Flooding in New York, March 6 to 8, 2004$40,000 · 4 events
- Damaging Wind in Tennessee, March 6, 2004$18,000 · 55 kt wind · 1 event
- High Wind in Idaho, March 6, 200460 kt wind · 9 events
- High Wind in Colorado, March 6, 200491 kt wind · 7 events
- Flooding in West Virginia, March 6, 20046 events
- Heavy Snow in Wisconsin, March 6 to 7, 20045 events
- Damaging Wind and Heavy Rain in Georgia, March 6, 2004$1,000 · 4 events
- High Wind in Colorado, March 6, 2004107 kt wind · 4 events
- Winter Weather in Colorado, March 6 to 7, 20043 events
- Flooding in Kentucky, March 6 to 7, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388809.